Greetings Dr.
Two years ago, after a particularly low spot in my life, I was prescribed Celexa-temporarily. It worked well, with the added side effect in really improved mi irritable bowel. For that reason I have kept taking it.
However, in that period, I have become less energetic and motivated. I put this down to old age creeping up on me (I am 56) but lately I am wondering if it this is  a side effect of the celexa?
I recently began eating better foods, so maybe that will help the IBS without a need for the celexa? Thank you so much for your time.

Common side effects  of Citalopram may include:
drowsiness, tired feeling;
sleep problems (insomnia);
mild nausea, diarrhea, upset stomach, dry mouth;
cold symptoms such as stuffy nose, sneezing, sore throat, cough;
increased sweating or urination, weight changes; or.
decreased sex drive, impotence, or difficulty having an orgasm.

So, your becoming less energetic and motivated is probably due to the drug.


All Answers

Answers by Expert:

Ask Experts


Dr Mohd Tariq Salman


I can answer questions related to indications (therapeutic uses), contraindications, adverse reactions and interactions of drugs. I can also give expert opinion on queries related to rational use of medicines, including cost effective medication, essential medicines and generic drugs.


Teaching and training of undergraduate medical, dental and pharmacy students, supervision of pharmacology residents and research on herbal drugs, pharmacovigilance and drug utilization studies.

Era's Lucknow Medical College, Jawaharlal Nehru Medical College, Indian Pharmacological Society, Society of Pharmacovigilance India, Association of Medical Pharmacologists of Imdia.

British Journal of Clinical Pharmacology, JK Science, Natural Product Radiance, Hippocratic Journal of Unani Medicine, Indian Journal fot the Practicing Doctor, Unimed Kulliyat.

MBBS, MD (Pharmacology)

©2016 All rights reserved.